# SDR AALA20140317008

- Difficulty date: March 17, 2014
- Submitted: March 24, 2014
- Operation: Air carrier
- Aircraft: N970TW
- Make and model: Doug DC-9-83
- Aircraft serial: 53620
- Aircraft time: 40,481 hours, 19,274 cycles
- System (JASC): 2140 · Heating System
- Part: Heater
- Condition: Failed
- Location: Cargo Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

STL CREW REPORTED SMOKE & FUMES IN THE FWD CABIN.  EMERGENCY DECLARED FLIGHT RETURNED STL LANDED WITHOUT INCIDENT.  INSPECTED ACFT & FOUND FWD CARGO COMPARTMENT HEATER FAILED.  DEFERRED FWD CARGO COMPARTMENT HEATER SYS EAW MEL 21-38.  FLIGHT CONTINUED TO DESTINATION.  REPLACED FWD CARGO HEATER AT DFW ON 03/20/2014.  SYS GND CHECKED NORMAL OPERATION CLOSED.
